MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION-MULTIFIRE NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/16/2025, an fda medwatch notification was received via email.A facility representative reported that during arthroscopic shoulder surgery, an ar-13995n multifire scorpion needle broke, causing metal fragments to remain in the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during the firing of the needle.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.
 
Additional Manufacturer Narrative
H10 - related report number mw5176379 was added.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23358231
Report Number1220246-2025-04763
Device Sequence Number15669422
Product Code MDM
UDI-Device Identifier00888867015951
UDI-Public00888867015951
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/25/2026
02/25/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date02/27/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown